Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 53, NWS Wichita, KS

May 1, 2008Chautauqua County, Elk County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 1, 2008, 5:26 PM CDT for Chautauqua County, Elk County, Kansas. It was in force for 49 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2008, 5:26 PM CDT (22:26 UTC)
Expired
May 1, 2008, 6:15 PM CDT
In force
49 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Chautauqua County, KS, Elk County, KS

The radar

The Wichita radar (KICT), 107 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 5:48 PM CDTHAIL 12 Sw Moline, KS
May 1, 5:50 PM CDTHAIL 11 E Moline, KS
May 1, 5:50 PM CDTHAIL 1.755 W Longton, KS
May 1, 5:50 PM CDTHAIL 2.54 Ne Moline, KS
May 1, 5:55 PM CDTHAIL 1.252 N Moline, KS
May 1, 6:00 PM CDTHAIL 12 Ne Moline, KS
May 1, 6:15 PM CDTHAIL 1.755 Ne Longton, KS
May 1, 6:20 PM CDTHAIL 110 N Longton, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 485 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1630 J/kg
Mixed-layer CIN
-463 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
485 m²/s²
0-3 km storm-relative helicity
534 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 012226
SVRICT
KSC019-049-012315-
/O.NEW.KICT.SV.W.0053.080501T2226Z-080501T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
526 PM CDT THU MAY 1 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELK COUNTY IN SOUTHEAST KANSAS.
  NORTHERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.

* UNTIL 615 PM CDT.

* AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED 9 MILES NORTHEAST OF CEDAR VALE...OR 10 MILES WEST OF
  SEDAN...AND MOVING NORTHEAST AT 37 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CEDAR VALE...ELK FALLS...GRENOLA...HALE...HOWARD...LONGTON...
  MOLINE...SEDAN.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3729 9651 3760 9651 3760 9595 3719 9596
      3710 9620 3710 9651
TIME...MOT...LOC 2226Z 218DEG 32KT 3717 9635

$$

DARMOFAL
3 follow-up statements
000 
WWUS53 KICT 012241
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
540 PM CDT THU MAY 1 2008

KSC019-049-012315-
/O.CON.KICT.SV.W.0053.000000T0000Z-080501T2315Z/
CHAUTAUQUA KS-ELK KS-
540 PM CDT THU MAY 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELK AND
NORTHERN CHAUTAUQUA COUNTIES UNTIL 615 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 8
MILES SOUTH OF MOLINE...OR 10 MILES NORTHWEST OF SEDAN...MOVING
NORTHEAST AT 37 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR ELK FALLS BY 555 PM CDT.
  NEAR LONGTON BY 600 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3729 9651 3760 9651 3760 9595 3719 9596
      3710 9620 3710 9651
TIME...MOT...LOC 2240Z 218DEG 32KT 3727 9625

$$

LAWSON
000 
WWUS53 KICT 012253
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CDT THU MAY 1 2008

KSC019-049-012315-
/O.CON.KICT.SV.W.0053.000000T0000Z-080501T2315Z/
CHAUTAUQUA KS-ELK KS-
552 PM CDT THU MAY 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELK AND
NORTHERN CHAUTAUQUA COUNTIES UNTIL 615 PM CDT...

AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
LOCATED NEAR ELK FALLS...OR 17 MILES NORTH OF SEDAN...MOVING
NORTHEAST AT 35 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF ELK AND
NORTHERN CHAUTAUQUA COUNTIES...INCLUDING THE TOWN OF ELK FALLS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3729 9651 3760 9651 3760 9595 3719 9596
      3710 9620 3710 9651
TIME...MOT...LOC 2252Z 208DEG 36KT 3738 9619

$$

LAWSON
000 
WWUS53 KICT 012258
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
557 PM CDT THU MAY 1 2008

KSC019-012307-
/O.CAN.KICT.SV.W.0053.000000T0000Z-080501T2315Z/
CHAUTAUQUA KS-
557 PM CDT THU MAY 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHAUTAUQUA COUNTY HAS
BEEN CANCELLED...

AT 555 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3731 9651 3760 9651 3760 9595 3750 9595
      3749 9596 3731 9596 3730 9615
TIME...MOT...LOC 2257Z 208DEG 36KT 3742 9616

$$

KSC049-012315-
/O.CON.KICT.SV.W.0053.000000T0000Z-080501T2315Z/
ELK KS-
557 PM CDT THU MAY 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELK COUNTY
UNTIL 615 PM CDT...

AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
LOCATED NEAR ELK FALLS...OR 19 MILES NORTH OF SEDAN...MOVING
NORTHEAST AT 40 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF ELK
COUNTY...INCLUDING THE TOWN OF ELK FALLS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3731 9651 3760 9651 3760 9595 3750 9595
      3749 9596 3731 9596 3730 9615
TIME...MOT...LOC 2257Z 208DEG 36KT 3742 9616

$$

LAWSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:23 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 1, 3:23 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
323 PM CDT THU MAY 1 2008

.DISCUSSION...

MAIN FORECAST CONCERN REVOLVES AROUND SEVERE CHANCES OVERNIGHT.

SYNOPSIS:
CURRENTLY HAVE A STRONG UPPER WAVE DIVING ACROSS SOUTHERN
CO/NORTHERN NM. VIS SATELLITE SHOWING SOME CU DEVELOPING OVER FAR
WESTERN KS AS THE LEADING EDGE OF COOLER MID LEVEL TEMPS START TO
OVERSPREAD THE AREA. AT THE SURFACE LOOSE DRY LINE IS SITUATED ALONG
A EMP TO WLD LINE WITH A SURFACE LOW OVER EASTERN NE AND ANOTHER ONE
TAKING SHAPE OVER THE OK PANHANDLE WHERE SURFACE PRESSURE FALLS HAVE
BEEN MAXIMIZED OVER THE LAST COUPLE OF HOURS.

TONIGHT:
DRYLINE IS EXPECTED TO SLOWLY WORK EAST THROUGH 00Z FRI AS STRONG
SOUTHERLY WINDS CONTINUE TO INCREASE MOISTURE ACROSS SE KS. IT LOOKS
LIKE THE RUC...GFS AND NAM ARE STILL OVERDOING THE SURFACE DEWPOINTS
ACROSS SE KS WITH MOST SHOWING BETWEEN 65-68 DEGREES...WITH 62-64
MORE REALISTIC. AS EXPECTED THE CAP IS CURRENTLY HOLDING STRONG BUT
WILL START TO ERODE QUICKLY AS THE COOLER MID LEVEL AIR OVERSPREADS
THE DRYLINE. MODELS ARE STILL BACKING THE SURFACE WINDS AROUND 00Z
AS PRESSURE FALLS CONTINUE TO INCREASE OVER THE HIGH PLAINS. THE
IMPORTANT QUESTION FOR THE FIRST PART OF THIS PERIOD IS WHETHER
THERE WILL BE ENOUGH CONVERGENCE ALONG THE FRONT/DRYLINE TO INITIATE
STORMS BEFORE DARK. CURRENT THINKING IS THAT AN HOUR EITHER SIDE
OF 00Z WOULD BE THE MOST LIKELY TIME FOR STORMS TO DEVELOP PRIOR TO
DARK. ONE DIFFERENCE WITH THE LATEST MODEL RUNS AND WHAT IS
OCCURRING...IS THAT THE SURFACE BOUNDARY IS ORIENTED MORE NE TO SW
WHICH MEANS THAT IT WILL BE EASIER TO GET CONVERGENCE ALONG THE
BOUNDARY SINCE BACKED WINDS WILL NOT BE NEEDED. OBVIOUSLY ANY STORMS
THAT FIRE BEFORE DARK WILL QUICKLY BECOME SEVERE.

MODELS CONTINUE TO BACK THE DRYLINE WEST AFTER 00Z AS THE SURFACE
LOW TRACKS INTO NORTH CENTRAL OK. IF STORMS DO NOT DEVELOP BEFORE
DARK...THEY WILL LIKELY DEVELOP AFTER 03Z AS THE SYNOPTIC BOUNDARY
CATCHES UP WITH THE DRYLINE WHICH WILL ALSO COINCIDES WITH THE
BETTER UPPER DYNAMICS GETTING INTO THE AREA. THE STORMS AFTER DARK
WILL BE MORE LINEAR IN NATURE BUT WILL STILL HAVE A GOOD CHANCE AT
PRODUCING LARGE HAIL AND DAMAGING WINDS.

FRI-SUN:
BY 18Z FRI THE UPPER LOW WILL BE LOCATED OVER SOUTH CENTRAL NE/NORTH
CENTRAL NE. THIS WILL PLACE MOST OF NORTHERN KS IN A PRIME AREA FOR
HIGH NW WINDS AND CURRENTLY HAVE HIGH CONFIDENCE THAT A WIND
ADVISORY WILL BE NEEDED FOR OUR CENTRAL KS COUNTIES FRI AFTERNOON.
HOWEVER AFTER COORDINATING WITH SURROUNDING OFFICES...FEEL IT WOULD
BE CONFUSING GOING WITH AN NPW NOW...CONSIDERING DDC HAS A WIND
ADVISORY OUT FOR EARLY THIS EVENING WITH ADDITIONAL HEADLINES LIKELY
OVERNIGHT. THEREFORE WILL BRIEF THE MIDNIGHT SHIFT ON THE SITUATION
AND LET THEM ISSUE. CONTINUED WITH SHOWERS OVER THE NORTHERN HALF OF
THE FORECAST AREA FOR FRI INTO FRI NIGHT GIVEN THE PROXIMITY TO THE
UPPER LOW. HOWEVER NOT EXPECTING ANYTHING TOO WIDESPREAD.

THE MAIN WEATHER STORY OVER THE WEEKEND WILL CONTINUE TO BE THE
UNSEASONABLY COOL MORNING TEMPERATURES WITH 30S LIKELY FOR THE
NORTHERN HALF OF THE FORECAST AREA FOR BOTH SAT AND SUN MORNING AS
THE UPPER WAVE PUSHES INTO THE OHIO VALLEY.

MON-THU:
DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST THROUGH THESE
PERIODS. BOTH ECMWF AND GFS CONTINUE TO ADVERTISE ANOTHER SHORTWAVE
TRACKING INTO THE DESERT SW ON MON AND INTO THE CENTRAL PLAINS FOR
WED INTO THU. THIS WILL ALLOW RETURN FLOW TO SETUP ACROSS THE PLAINS
FOR MON INTO TUE. THERE WILL LIKELY BE TWO MODES OF PRECIP CHANCES
THROUGH THESE PERIODS...ONE WITH THE INITIAL MOISTURE SURGE AND THE
OTHER WHEN THE UPPER DYNAMICS LIFT OUT. FOR NOW WILL NOT GET TOO
CUTE AND WILL INCREASE POPS SLOWLY FROM MON NIGHT INTO WED.

LAWSON

&&

.AVIATION...18Z TAF ISSUANCE
THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE

****ERROR: INCOMPLETE DATA

  39  64 /  50  10  10  10
RUSSELL         40  56  35  60 /  20  40  30  10
GREAT BEND      41  56  36  63 /  20  30  20   0
SALINA          47  58  35  62 /  20  30  30  10
MCPHERSON       47  60  37  62 /  20  20  20  10
COFFEYVILLE     58  69  42  63 /  80  20  10  10
CHANUTE         56  67  41  59 /  80  20  20  10
IOLA            56  67  41  59 /  80  20  20  10
PARSONS-KPPF    57  69  42  61 /  80  20  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 1, 3:48 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT THU MAY 1 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-021015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
348 PM CDT THU MAY 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE THAT AN ISOLATED THUNDERSTORM OR TWO MAY
DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTH
CENTRAL AND SOUTHEASTERN KANSAS. ANY STORM THAT DEVELOPS PRIOR TO
SUNSET WILL HAVE A HIGH PROBABILITY OF BECOMING SEVERE WITH LARGE
HAIL AND TORNADOES THE MAIN THREATS.

THUNDERSTORM CHANCES WILL INCREASE AFTER DARK AS A COLD FRONT
OVERTAKES THE RETREATING DRYLINE. THESE STORMS ARE EXPECTED TO
DEVELOP INTO A LINE AND AFFECT LOCATIONS GENERALLY SOUTHEAST OF THE
KANSAS TURNPIKE. THESE STORMS WILL ALSO HAVE A HIGH PROBABILITY OF
BECOMING SEVERE...WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY WEST TO NORTHWESTERLY WINDS CAN BE EXPECTED ACROSS CENTRAL
KANSAS FRIDAY AFTERNOON INTO FRIDAY EVENING. A WIND ADVISORY MAY BE
REQUIRED.

THUNDERSTORM CHANCES WILL START TO INCREASE ACROSS THE AREA MONDAY
NIGHT THROUGH WEDNESDAY. ANY STORM THAT DEVELOPS THROUGH THIS TIME
FRAME WILL HAVE THE POTENTIAL TO BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT
FOR LOCATIONS GENERALLY SOUTHEAST OF THE KANSAS TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/JMC/LAWSON

In the hours before

Special weather statement, May 1, 5:06 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
506 PM CDT THU MAY 1 2008

KSZ070-093-094-098-012230-
CHAUTAUQUA-COWLEY-ELK-GREENWOOD-
506 PM CDT THU MAY 1 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHAUTAUQUA...COWLEY...ELK AND GREENWOOD COUNTIES...

AT 503 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
ALONG A LINE EXTENDING FROM 8 MILES WEST OF HOWARD TO NEAR MAPLE
CITY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 1:09 PM CDTWind AdvisoryICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more2 hr
May 1, 5:36 PM CDTSevere Thunderstorm WarningICTCowley39 min
May 1, 6:09 PM CDTSevere Thunderstorm WarningICTGreenwood, Wilson, Woodson51 min
May 1, 6:15 PM CDTSevere Thunderstorm WarningICTElk30 min
May 1, 6:23 PM CDTSevere Thunderstorm WarningICTElk52 min
May 1, 6:41 PM CDTTornado WarningICTElk34 min
May 1, 6:42 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson48 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.